Aspirin may cause serious bleeding in older stroke patients

Dhaka,  Mon,  24 July 2017
Published : 15 Jun 2017, 19:57:34 | Updated : 15 Jun 2017, 19:58:33
printer

Aspirin may cause serious bleeding in older stroke patients

Aspirin may cause serious bleeding in older stroke patients
Aspirin is one of the most commonly used drugs in treating pain, fever and inflammation.

It is also known to be used in cardiovascular incidents like stroke, angina and heart attack.

Experts recommend aspirin administration under strict supervision for cardiovascular cases.

Aspirin is not recommended in people with bleeding disorders and those who are intolerant allergic to non-steroidal anti-inflammatory drugs.

Aspirin, or acetylsalicylic acid (ASA) is a common drug that is used to treat mild to moderate pain and reduce fever or inflammation.

Many health guidelines suggest that aspirin can help cardiovascular patients and help prevent a heart attack or stroke. However, a new study warns that regular consumption of aspirin may put patients at the risk of major gastrointestinal bleeding, especially in the case of older stroke patients.

As reported in the medical journal The Lancet, long-term and daily use of aspirin can increase the risk of internal bleeding even among people with no history of heart problems or stroke.

Aspirin is often taken by stroke patients to prevent blood clots. This study shows that the risk taking these blood-thinning pills is 10 times greater for older stroke patients than the younger ones, according to a media report.

 
ADDRESS
Editor : A.H.M Moazzem Hossain
Published by the Editor for International Publications Limited from Tropicana Tower (4th floor), 45, Topkhana Road, GPO Box : 2526 Dhaka- 1000 and printed by him from City Publishing House Ltd., 1 RK Mission Road, Dhaka-1000.
Telephone : PABX : 9553550 (Hunting), 9513814, 7172017 and 7172012 Fax : 880-2-9567049
Email : editor@thefinancialexpress-bd.com, fexpress68@gmail.com
Copyright © 2017. All rights reserved
Powered by : orangebdlogo
close